Vol. 82, No. 1, 1979

Recent Issues
Vol. 308: 1
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
PM-normality and the insertion of a continuous function

Ernest Paul Lane

Vol. 82 (1979), No. 1, 155–162
Abstract

Spaces in which each regular closed subset is an intersection of a sequence of closed neighborhoods are investigated. This property is shown to be equivalent to each of the following: Each regular closed subset is a zero set of a continuous function. Each normal lower semicontinuous function defined on the space is a limit of an increasing sequence of continuous functions. The space satisfies the strong C insertion property for normal semicontinuous functions. Separation properties of X × I, which are weaker than normality, are related to the insertion of a continuous function between two comparable functions defined on X.

Mathematical Subject Classification 2000
Primary: 54D15
Secondary: 54C50
Milestones
Received: 23 August 1978
Revised: 20 November 1978
Published: 1 May 1979
Authors
Ernest Paul Lane